MAUDE Adverse Event Report: ARTHREX, INC. LOW PROF SCRW,SS 4.0X 46MMCANN,SHT THD; SCREW, FIXATION, BONE

ARTHREX, INC. LOW PROF SCRW,SS 4.0X 46MMCANN,SHT THD; SCREW, FIXATION, BONE
Model Number LOW PROF SCRW,SS 4.0X 46MMCANN,SHT THD
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an elbow procedure, when the surgeon was implanting the ar-8840c-46, 4.0 x 46 pt cannulated screw, the head snapped clean off the shaft of the screw.The surgeon was able to remove the shaft out of the patient, but the surgeon is concerned on the integrity of the screw.No patient harm reported at this time.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the head of the screw had broken off.Additionally, the screw shaft was found to be bent.Due to the damaged state of the screw, functional testing and accurate measurement analysis could not be conducted.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
LOW PROF SCRW,SS 4.0X 46MMCANN,SHT THD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12392624
Report Number1220246-2021-03575
Device Sequence Number4181496
Product Code HWC
UDI-Device Identifier00888867048089
UDI-Public00888867048089
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROF SCRW,SS 4.0X 46MMCANN,SHT THD
Device Catalogue NumberAR-8840C-46
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1